STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Back to Search Results |
| Model Number |
5DCS |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
11/03/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the device showed signs of clinical use.The shaft and blades had debris present.Inspection of the blades revealed abnormal wear.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: user attempts to cut staples, clips, or non-soft tissue; wear to blades due to clinical use.The instructions for use (ifu) state: do not directly apply current to staples or clips; instruments were designed for cutting soft tissue.Attempting to cut staples or clips may damage the instrument; if cutting of staples or clips is attempted, damage to instrument may occur.The reported event will continue to be monitored through post-market surveillance.
Event or Problem Description
It was reported that during the procedure the laparoscopic scissors initially cut, but would not cut on the second attempt.The scissors were replaced and the procedure was completed successfully.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.